MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85443
Health Effect - Clinical Code No Information (3190)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
As part of (b)(6) study being conducted by cook, inc., the following event was noted: on (b)(6) 2018, the site reported difficulty inserting the above device into the right renal artery.From the operative note: ¿multiple attempts were made to cannulate the right renal artery.The wire would pass into the vessel, but the catheter could not be passed out into the distal vessels followed by a stiff wire.¿ in the end, the stent was successfully deployed into the right renal artery.The patient was discharged 5 days post-procedure and no adverse events have been reported.
 
Additional Manufacturer Narrative
Analysis: a review of the complaint details was conducted.The provided information indicates that the stent was unable to cross into the renal artery through a cook zenith endograft.The diameter of the renal was reported to be 5mm in diameter.The crimped stent diameter of the device in question is 2.1mm.The details provided also indicate that the area was not pre-dilated.A.035 guidewire was able to pass however the crimped stent was not able to pass.As part of a series of questions the response in regards to the possibility of the endograft being misaligned with the artery were as follows: ¿there was no mention of the endograft being out of alignment or needing to be realigned and no mention of any difficulty deploying into any other vessels.¿ as there are no images pertaining to the renal artery it is impossible to determine how or why the stent could not be passed in to the renal artery.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Stent retention testing.Stent must have retention = 5.5n for 6fr introducer sheath/guide.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing as detailed above.Distal tip tensile testing.Catheter leak check.This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Conclusion: based on the review of the complaint details and the device history records review atrium medical cannot conclude that there was an issue with the product in question.H3 other text : device not available for return.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8714775
Report Number3011175548-2019-00702
Device Sequence Number2003671
Product Code JCT
UDI-Device Identifier00650862854435
UDI-Public00650862854435
Combination Product (Y/N)N
Initial Reporter StateMO
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Model Number85443
Device Catalogue Number85443
Device Lot Number433881
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZENITH ENDOGRAFTCODA BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR